Hail, Clare
- When
- June 10, 2:11 PM EST
- Where
- Clare County, Harrison
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 44.020, -84.800
The broadcast media reported nickle to quarter sized diameter hail in Harrison.
An isolated severe thunderstorm in Clare county produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRR wrote it up.
An isolated severe thunderstorm in Clare county produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Jun 10, 11:53 AM EST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1253 PM EDT TUE JUN 10 2008 LATEST UPDATE...SYNOPSIS AND SHORT TERM... .SYNOPSIS...(1253 PM EDT TUE JUN 10 2008) A WEAK COLD FRONT IS EXPECTED TO DROP SOUTH THROUGH SOUTHERN LOWER MICHIGAN BY LATER THIS AFTERNOON. THIS MAY TRIGGER ISOLATED THUNDERSTORMS EAST OF US-131 DURING THE MID AFTERNOON. WHAT EVER WOULD DEVELOP WILL BE BRIEF. BEYOND THAT... MOSTLY DRY WEATHER IS EXPECTED UNTIL THURSDAY NIGHT WHEN THE NEXT FRONTAL SYSTEM MOVES THROUGH THE AREA. && .SHORT TERM...(1253 PM EDT TUE JUN 10 2008) (THIS AFTERNOON THROUGH THURSDAY) THE SEVERE WEATHER THREAT CONTINUES TO DIMINISHED THIS AFTERNOON AS LOW AND MID LEVEL DRY AIR CONTINUES TO WORK ITS WAY IN FROM WISCONSIN. YOU MAY NOTE THE OPEN CELL CUMULUS CLOUDS IN WISCONSIN (16Z) ARE MOSTLY OVER THE NRN 2/3 OF THAT STATE. ALSO...THE LATEST MSAS DATA SHOWS AN AREA OF EXPANDING SURFACE DIVERGENCE OVER MOST OF SOUTHWEST LOWER MICHIGAN AS OF 16Z. THUS GIVEN THE DRY AIR ADVECTION AT MOST LEVELS AND THE SHORTWAVE NOW MOVING ON SHORE (WATER VAPOR LOOPS) IT SEEMS TO ME THE THREAT FOR SEVERE WEATHER HAS SIGNFICANTLY DIMINISHED. AS A RESULT I UPDATED THE HAZAROUS WEATHER OUTLOOK (HWO) TO DROP THE MENTION OF SEVERE THUNDERSTORMS THIS AFTERNOON. MID TO UPPER LEVEL WARM ADVECTION MOVES IN TONIGHT AS THE COLD POOL MOVES OUT. THAT COULD BRING SOME MID AND HIGH CLOUDS INTO THE CWA TOWARD MORNING. OTHERWISE SKIES MY BE MOSTLY CLEAR FOR A FEW HOURS TONIGHT. THERE SHOULD BE ENOUGH WIND IN THE BOUNDARY LAYER TO KEEP FOG FROM BEING MUCH OF AN ISSUE THOUGH. SURFACE HIGH PRESSURE AND THE UPPER RIDGE CROSS THE CWA ON WEDNESDAY SO SKIES SHOULD BE MOSTLY SUNNY AFTER THE MID LEVEL WARM ADVECTION CLOUDS LIFT NORTH OF THE CWA. BEYOND THAT...RETURN FLOW ON THE WEST SIDE OF THE DEPARTING SURFACE RIDGE CONTROLS THE WEATHER WEDNESDAY NIGHT AND THURSDAY WHICH FOR THE MOST PART MEANS A SLOW WARMING TREND BUT NOT TO MUCH IN THE WAY OF CLOUDS. && .LONG TERM...(1122 AM EDT TUE JUN 10 2008) (FRIDAY THROUGH TUESDAY) WE WILL CONTINUE TO GO WITH A CHC OF TSTORMS WITH THE COLD FRONT FRIDAY AND FRIDAY NIGHT. SOME OF THE STORMS FRIDAY COULD REACH STRONG TO SEVERE LEVELS (REF SPC DAY 4 OUTLOOK). SO WE WILL NEED TO MONITOR THAT CLOSELY. THE ECMWF IS TRENDING TOWARD FASTER COLD FRONTAL TIMING AS THE GFS HAS SUGGESTED ALL ALONG. HOWEVER THE H5 TROF AXIS WILL MOVE ACROSS LWR MI SATURDAY... SO WE WILL MAINTAIN MENTION OF A CHC OF SHOWERS AND PERHAPS A TSTORM INTO SATURDAY. BEYOND THAT WE SHOULD HAVE FAIRLY TRANQUIL WX WITH PARTLY CLOUDY SKIES AND SEASONABLE TEMPS SUNDAY THROUGH EARLY NEXT WEEK. I AM CONCERNED THAT A FAIRLY VIGOROUS SHORTWAVE IN THE WNW FLOW REGIME. HOWEVER AT THIS POINT WE WILL STICK WITH AN OPTIMISTIC AND DRY FCST. && .MARINE...(357 AM EDT TUE JUN 10 2008) COLD WATER TEMPS WILL HELP TO MITIGATE SOME OF THE WIND OVER THE LAKE TODAY. EXPECT WINDS AND WAVES BELOW SCA CRITERIA. && .AVIATION...(1245 PM EDT TUE JUN 10 2008) VFR CONDITIONS ANTICIPATED THROUGH 18Z WED. SCT-BKN AREAS OF LOW TO MID LEVEL CLOUD COVER WILL GRADUALLY DISSIPATE LATE THIS AFTN AND EVENING AS DRIER AIR CONTINUES TO ADVECT INTO THE LOWER LEVELS OF THE ATMOSPHERE. MOSTLY CLEAR SKIES ARE ANTICIPATED OVERNIGHT FOLLOWED BY SCT CU DEVELOPMENT BETWEEN 15Z AND 18Z WED WITH CLOUD BASES AT 4-5 KFT AGL. && .HYDROLOGY...(1150 AM EDT TUE JUN 10 2008) WE HAVE CANCELLED ALL AREA FLOOD WARNINGS SINCE AFTER TALKING WITH COUNTY MANAGERS... THE SMALL RIVERS AND STREAMS ARE BACK WITHIN THEIR BANKS. WE STILL HAVE A RIVER FLOOD WARNING FOR HASTINGS HOWEVER. WE DO NOT ANTICIPATE ANY MAJOR PRECIPITATION EVENTS IN THE NEAR FUTURE. THE EVENT ON THURSDAY NIGHT INTO FRIDAY DOES NOT LOOK LIKE IT WILL RESULT IN LARGE PRECIPITATION AMOUNTS AT THIS TIME. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: WDM SHORT TERM: WDM LONG TERM: LAURENS MARINE 93 AVIATION: LAURENS HYDROLOGY: WDM
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1240 PM EDT TUE JUN 10 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-111015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1240 PM EDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER AIR DISTURBANCE MOVING ACROSS THE AREA IS EXPECTED TO BE THE TRIGGER MECHANISM FOR ISOLATED THUNDERSTORM NORTH OF ROUTE 10 DURING THE EARLY TO MID AFTERNOON. THEY WILL MOVE EAST AT 30 TO 35 MPH. FLOODING REMAINS A CONCERN THIS AFTERNOON AS MANY OF THE SMALLER STREAMS AND RIVERS ARE WELL ABOVE NORMAL. MAINSTREAM RIVERS ARE ALSO ON THE RISE. WHAT LIMITED RAINFALL THERE WILL BE THIS AFTERNOON WILL HAVE MINIMAL IMPACT ON THE RIVERS AND STREAMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS APPEAR TO BE A GOOD BET THURSDAY NIGHT AND FRIDAY AS A FRONTAL SYSTEM MOVES THROUGH THE GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT OUT OF THE QUESTION. LMZ844>849-111015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1240 PM EDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF AN AFTERNOON THUNDERSTORMS OVER THE NEAR SHORE WATERS. IF ONE OCCURS EXPECT GUSTY WINDS...HIGH WAVES... LIGHTNING AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STORMS ARE ONCE AGAIN IN THE FORECAST IN THE THURSDAY NIGHT AND FRIDAY TIME FRAME AS A LOW PRESSURE SYSTEM MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT OUT OF THE QUESTION THIS AFTERNOON. DUKE WDM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 253 PM EDT TUE JUN 10 2008 MIZ040-101930- CLARE- 253 PM EDT TUE JUN 10 2008 ...SPECIAL WEATHER STATEMENT... AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TEMPLE...MOVING EAST AT 28 MPH. * LOCATIONS IN THE PATH OF THE STORM INCLUDE... TEMPLE... LAKE GEORGE... HARRISON... LONG LAKE HEIGHTS... DODGE LAKE... THIS STORM IS CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL... OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4417 8460 4395 8460 4390 8508 4407 8509 TIME...MOT...LOC 1853Z 259DEG 25KT 4401 8497 WDM
The NCL Michigan radar (KAPX), 99 km away, was scanning. The volume nearest the first event began at 19:11 UTC.
1 hail. Local standard time, as filed.
The broadcast media reported nickle to quarter sized diameter hail in Harrison.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2008Every state in 2008This day in weather historyWarnings in Michigan, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 117404.